Wisconsin, 2025

Wildfire in Wisconsin, November 16, 2025

November 16, 2025 · NWS GRB · 1 event in 1 county or zone

A spark from an ATV caused a fire to ignite in the marsh area near Redgranite on Sunday (11/16) around 11:30 am CST in eastern Waushara County. Very dry conditions leading up to the fire along with gusty northwest winds of 15 to 25 mph and low relative humidity values in the middle 20s that day allowed the fire to spread to 436 acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

A spark from an ATV caused a fire to ignite in the marsh area near Redgranite on Sunday (11/16) around 11:30 am CST in eastern Waushara County. Very dry conditions leading up to the fire along with gusty northwest winds of 15 to 25 mph and low relative humidity values in the middle 20s that day allowed the fire to spread to 436 acres. The fire led to the closure of parts of state Highways 21 and 49 and was visible on satellite as well as radar imagery. The fire was considered contained by local authorities by 5 pm CST. There were no injuries or fatalities reported from the fire with only one outbuilding impacted from the fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Nov 16, 11:08 AM CST, 22 minutes earlier. Its key messages:

  • Mixed precip Monday night into Tuesday with snow accumulations (less than 1 inch, but monitoring for a narrow heavier band) could affect the Tuesday morning commute south of Hwy 29.
  • Another weather maker brings precip chances (30-60%) Thursday into Friday.
  • Temperatures return to near or slightly below normal this week.
Area forecast discussion, Nov 16, 11:08 AM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1108 AM CST Sun Nov 16 2025

Updated aviation portion for 18Z TAF issuance

.KEY MESSAGES...

- Mixed precip Monday night into Tuesday with snow accumulations
  (less than 1 inch, but monitoring for a narrow heavier band)
  could affect the Tuesday morning commute south of Hwy 29.

- Another weather maker brings precip chances (30-60%) Thursday
  into Friday.

- Temperatures return to near or slightly below normal this week.

&&

.DISCUSSION...
Issued at 339 AM CST Sun Nov 16 2025

Precip Chances: The majority of the Lake Superior lake effect
snow activity will stay in the U.P. today, but a stray flurry
could sneak to near the MI border and/or into northern Door Co.
this morning, along with some clouds. Otherwise, dry conditions
will prevail today into Monday as high pressure drifts into the
western Great Lakes.

The northern trend of the NBM/LREF has continued with the
shortwave trough and FGEN for the Monday night and Tuesday
system, as locations south of Hwy 29 look to get at least some
light mixed precip. Still some details to iron out regarding just
how far north the precip will get, whether it will be rain or snow
(and the change over time), and rain/snow amounts, especially as
we will be dealing with a FGEN band that could shift a little as
the event approaches and produce a narrow band of heavier snow.
NBM/LREF probabilities of 0.1"+ are up to 40-70% along and south
of Hwy 29, with 0.25"+ at 10-35%. Chances of 1+ inch of snow
running in the 15-30% range, highest just west of the Fox Valley
toward Marathon/Wood counties. Forecast soundings showing some
warm air near the surface for the precip to start as a rain/snow
mix. Then as the precip continues, better saturation occurs, and
the boundary layer cools during the night, a change over to mainly
snow is expected in central WI, with a rain/snow mix over east-
central WI. The precip could remain snow a little longer than what
is currently forecast in the stronger FGEN band, otherwise a
change over back to mix or plain rain is expected on Tuesday.
Canadian notably has the stronger FGEN a little further north,
which brings the heavier QPF band into the southern row or two of
counties. This will need to be monitored, as if it occurs and
encounters the colder air, a sneaky narrow band of snow could
develop. DGZ and best lift will be quite high (around 15,000 ft)
for much of the event, but a secondary lower area of lift does try
to form Tuesday morning. Some dry air will also need to be
overcome closer to the surface at the onset. Do expect a pretty
sharp gradient on the northern side of the precip as drier air
will be advecting in from the east/northeast as well. Snow plumes
are clustered around 0.5" in central WI, but some ensemble
members are in the 3-4" range (which likely accounts for the FGEN
band being further north). Will bump up snow a little, but keep
totals under an inch for now.

Once this system exits by Tuesday evening, dry conditions return
for Wednesday. Then as the upper flow turns to the southwest,
another low pressure system will track northeast into the Great
Lakes. Current temp profiles support mainly rain, with some
indications of some locally heavier rain will be possible, with
the LREF probabilities of 0.5+" approaching 40%. This would help
the worsening drought conditions, but don't want to get hopes up
just yet.

Temperatures & Winds: CAA behind a cold front will drop temps
back to near normal today with highs ranging from the upper 30s
across north-central WI to the 40s across the rest of the area.
There will be a chill in the air today as northwest winds gust to
30 mph, dropping wind chills in the upper teens and 20s much of
the day. Lighter winds under 15 mph arrive for the majority of
next week. The seasonal temps will continue for most of the
week, with Thursday looking to be the warmest as a little shot of
WAA arrives ahead of the next weather maker. However, highs look
to stay mainly in the 40s, with probabilities of reaching 50
under 10% due to cloud cover.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 1108 AM CST Sun Nov 16 2025

VFR conditions are expected through the TAF period. Main concerns
will be gusty winds from the northwest through the afternoon, with
gusts up to 20 to 25 knots at times across all TAF sites. Any
lingering gusts are expected to drop off again through the evening
period, which should make for some quiet conditions going into the
overnight towards Monday. If winds drop off faster at the surface
than currently expected, this could create a brief window of LLWS
at all sites before winds aloft also decrease.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Bersch
AVIATION.......Uhlmann
Hazardous weather outlook, Nov 16, 3:53 AM CST, 7 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
353 AM CST Sun Nov 16 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
353 AM CST Sun Nov 16 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Light snow accumulation Monday night into Tuesday morning, mainly
south of Highway 29, could lead to slippery road conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-171000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
353 AM CST Sun Nov 16 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

Bersch

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Waushara

When
November 16, 11:30 AM CST to 5:00 PM CST
Where
Waushara forecast zone
Reported by
911 Call Center
Coordinates
44.113, -89.243 (the zone’s center; the record gives no point)

A spark from an ATV caused a fire to ignite in the marsh area near Redgranite on Sunday (11/16) around 11:30 am CST in eastern Waushara County. Very dry conditions leading up to the fire along with gusty northwest winds of 15 to 25 mph and low relative humidity values in the middle 20s that day allowed the fire to spread to 436 acres. The fire led to the closure of parts of state Highways 21 and 49 and was visible on satellite as well as radar imagery. The fire was considered contained by local authorities by 5 pm CST. There were no injuries or fatalities reported from the fire with only one outbuilding impacted from the fire.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2025Every state in 2025This day in weather historyWarnings in Wisconsin, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1295436.